Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have ADHD, problems with concentration. Is it safe to take Adderall on a long term basis?

I am a 26 year old adult female who suffers from ADHD . My parents did not want to medicate me as a child, and even though I made good grades in school I was constantly struggling. After a very hard first semester at college, my doctor told me I should not worry about the stigma attached to medication and prescribed me adderall . It was like night and day. It slowed my thoughts down so I didn t feel so overwhelmed and took away the frustration . I stopped taking medication when I became pregnant with my first daughter and have not since resumed. I now have two children, and although I had hoped my seemingly childish problems with concentration would get better with age, they have not and I find myself in a constant state of frustration. I have tried supplements and natural remedies, and nothing seems to help me feel normal. Is it safe to take medicine like adderall for attention deficit on a long term basis as an adult? I hate feeling like I have to take a pill to have a normal thought process, I feel like I am causing myself a lot undue stress by fighting and pretending like the problem isn t there. I would appreciate advice on this. Thank you
Asked On : Sun, 25 Mar 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Every medication, including Adderal, can have some side effects when taken for prolonged durations. The treatment decision will depend on whether the benefits of the medicine will outweigh the potential side effects. So, please consult your psychiatrist for a detailed psychological assessment to determine the severity of your ADHD symptoms and whether medication is necessary.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor